Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 19, 2013, 9:14 PM CDT for Buchanan County, Iowa. It was in force for 61 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 9:14 PM CDT (02:14 UTC)
- Expired
- May 19, 2013, 10:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Buchanan County, IA
The radar
The Quad Cities radar (KDVN), 150 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 9:20 PM CDT | TSTM WND GST 60 | 2 Sw Independence, IA | NEAR THE HWY 20 EXIT ON WEST SIDE OF INDEPENDENCE...VERY HEAVY RAINFALL OBSERVED AS WELL. |
| May 19, 9:26 PM CDT | TSTM WND GST 70 | 1 Wnw Independence, IA | |
| May 19, 9:35 PM CDT | TSTM WND DMG | Independence, IA | A DOWNBURST WITH WINDS ESTIMATED OVER 70 MPH STRUCK INDEPENDENCE. THE NORTHWEST SECTIONS OF TOWN SUSTAINED THE MOST DAMAGE...WITH TREES DOWN...POWER POLES SNAPPED...AND SIGNS BLOWN DOWN. |
| May 19, 9:35 PM CDT | TSTM WND DMG | N Independence, IA | A 4 BY 4 STREET SIGN POST WAS SNAPPED AT THE INTERSECTION OF MAIN STREET AND IOWA AVENUE. |
| May 19, 9:35 PM CDT | TSTM WND GST 58 | Independence Airport, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 8:10 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.2 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WUUS53 KDVN 200214
SVRDVN
IAC019-200315-
/O.NEW.KDVN.SV.W.0037.130520T0214Z-130520T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
914 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BUCHANAN COUNTY IN NORTHEAST IOWA...
* UNTIL 1015 PM CDT
* AT 912 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JESUP...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...FAIRBANK...HAZLETON...STANLEY...AURORA...
LITTLETON...WAPSIPINICON GOLF COURSE...THREE ELMS COUNTY...
OTTERVILLE AND FONTANA COUNTY PARK.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 51 AND 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4265 9162 4264 9162 4229 9202 4230 9207
4246 9207 4247 9209 4264 9209 4265 9208
TIME...MOT...LOC 0214Z 221DEG 45KT 4254 9210
HAIL...1.00IN
WIND...60MPH
$$
MCCLURE3 follow-up statements
664
WWUS53 KDVN 200228
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
928 PM CDT SUN MAY 19 2013
IAC019-200315-
/O.CON.KDVN.SV.W.0037.000000T0000Z-130520T0315Z/
BUCHANAN IA-
928 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUCHANAN COUNTY UNTIL 1015 PM CDT...
AT 926 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JESUP...AND
MOVING NORTH AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
AURORA...HAZLETON...STANLEY...FAIRBANK...LITTLETON AND FONTANA COUNTY
PARK.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 51 AND 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4265 9162 4264 9162 4229 9202 4230 9207
4246 9207 4247 9209 4264 9209 4265 9208
TIME...MOT...LOC 0228Z 171DEG 32KT 4251 9199
HAIL...1.00IN
WIND...60MPH
$$
MCCLURE317
WWUS53 KDVN 200246
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
946 PM CDT SUN MAY 19 2013
IAC019-200315-
/O.CON.KDVN.SV.W.0037.000000T0000Z-130520T0315Z/
BUCHANAN IA-
946 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUCHANAN COUNTY UNTIL 1015 PM CDT...
AT 940 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAZLETON...AND
MOVING NORTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
AURORA AND STANLEY.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 51 AND 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4265 9162 4264 9162 4229 9202 4230 9207
4246 9207 4247 9209 4264 9209 4265 9208
TIME...MOT...LOC 0246Z 201DEG 32KT 4261 9188
HAIL...0.75IN
WIND...60MPH
$$
MCCLURE271
WWUS53 KDVN 200302
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 PM CDT SUN MAY 19 2013
IAC019-200312-
/O.CAN.KDVN.SV.W.0037.000000T0000Z-130520T0315Z/
BUCHANAN IA-
1002 PM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BUCHANAN COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. THEREFORE...THE
WARNING HAS BEEN CANCELLED. SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE.
LAT...LON 4265 9162 4264 9162 4229 9202 4230 9207
4246 9207 4247 9209 4264 9209 4265 9208
TIME...MOT...LOC 0302Z 171DEG 32KT 4281 9205
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:14 PM CDT, 2 hours earlier.
Area forecast discussion, May 19, 7:14 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 714 PM CDT SUN MAY 19 2013 .SYNOPSIS... ISSUED AT 322 PM CDT SUN MAY 19 2013 CONDITIONS COMING TOGETHER THIS AFTERNOON AND EVENING FOR A SEVERE WEATHER OUTBREAK AND TORNADO WATCHES ARE IN PLACE FOR LATE THIS AFTERNOON AND EVENING FOR ALL BUT THE EASTERN THIRD OF THE FORECAST AREA. THESE INGREDIENTS INCLUDE TEMPERATURES IN THE 80S...DEWPOINTS IN THE UPPER 60S TO LOWER 70S. MID LEVEL SPEED MAX ROTATING AROUND THE BASE OF A DEVELOPING UPPER LOW OVER THE PLAINS WILL INCREASE DEEP SHEAR AS IT APPROACHES THIS EVENING. NUMEROUS MESOSCALE OUTFLOW BOUNDARIES AND AN AXIS OF PRESSURE FALLS ALSO SIGNAL IMPENDING DEVELOPMENT OF STORMS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 322 PM CDT SUN MAY 19 2013 A SOMEWHAT SHORTENED DISCUSSION THIS AFTERNOON DUE TO DEVELOPING SIGNIFICANT WEATHER. FOCUS FOR BOTH SHORT TERM INTO THE EARLY PERIODS OF THE LONG TERM REMAINS ON THUNDERSTORMS AND POTENTIAL FOR SEVERE WEATHER. THIS AFTERNOON INTO THIS EVENING...THE INITIAL DEVELOPMENT WILL LIKELY BE ALONG A NORTH-SOUTH BOUNDARY BISECTING IA JUST WEST OF THE FORECAST AREA. AXIS OF PRESSURE FALLS FROM NE MO...ADJACENT W CENTRAL IL NORTHWARD INTO EASTERN IA SIGNALS AN AREA OF DESTABILIZATION IN THE CLEARING AND WAKE OF STORMS MOVING INTO SW WI. SEVERE STORMS INITIALLY OVER THIS AREA THIS EVENING WILL LIKELY TRANSITION INTO A LARGER MCS...EXITING TO THE EAST- NORTHEAST...FOLLOWING SYNOPTIC FORCING OF A SHORTWAVE LIFTING OUT OF THE CENTRAL PLAINS. AS MENTIONED IN PREVIOUS DISCUSSIONS...INGREDIENTS REMAIN IN PLACE FOR SEVERE WEATHER FOR MONDAY WITH THE ADDITION OF STRONGER DEEP LAYER SHEAR TO SUPPORT SUPERCELLS AND TORNADOES. THE FOCUS AND TRIGGER FOR STORMS WILL AGAIN BE CENTERED ON A MID LEVEL WAVE LIFTING OUT OF THE SOUTHWEST AND ITS INTERACTION WITH MESOSCALE BOUNDARIES. TEMPERATURES SHOULD AGAIN REACH INTO THE 80S WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. SPC CURRENTLY HAS A SLIGHT RISK IN PLACE FOR DAY 2. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 322 PM CDT SUN MAY 19 2013 ALTHOUGH NOT AS IDEAL AS TODAY OR MONDAY...SEVERE WEATHER WILL AGAIN BE POSSIBLE TUESDAY AND SPC HAS A SLIGHT RISK OVER THE AREA FOR DAY 3. OTHERWISE...THE OVERALL TREND IN THE EXTENDED FORECAST IS TOWARD MORE STABLE...NOT AS WARM...AND DRIER WEATHER LATE WEEK AS THE PLAINS LOW WEAKENS AND MOVES OUT...REPLACED BY HIGH PRESSURE. MODELS CONTINUE TO DIVERGE SOME WITH HOW QUICKLY THE RIDGE MOVES OUT BY NEXT WEEKEND AND THE TIMING OF A WARM FRONT THAT MAY BRING RAIN CHANCES BY LATE SATURDAY AND ESPECIALLY SATURDAY NIGHT AND MONDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 642 PM CDT SUN MAY 19 2013 LOW PRESSURE STALLING OVER MN FOR THE NEXT FEW DAYS WILL KEEP ACTIVE WEATHER OVER THE AREA THROUGH MONDAY AFTERNOON. WE SHOULD SEE ANOTHER ROUND OR TWO OF THUNDERSTORMS THE REST OF THE TONIGHT OVER THE FORECAST AREA. THE BEST COVERAGE LATE THIS EVENING AND OVERNIGHT SHOULD BE WEST OF THE MISSISSIPPI RIVER. WE SHOULD SEE A BREAK IN THE STORMS LATE TONIGHT AND MONDAY MORNING. THEN STORMS SHOULD REDEVELOP DURING THE AFTERNOON WITH A THREAT OF SEVERE STORMS OVER THE ENTIRE AREA. DLF && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && AVIATION...DLF
Hazardous weather outlook, May 19, 3:55 AM CDT, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 355 AM CDT SUN MAY 19 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-200900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 355 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE SEEN ACROSS THE AREA TODAY. SEVERE STORMS WILL BE POSSIBLE AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE AREA. THE MOST LIKELY FRAME FOR ANY SEVERE STORMS WOULD BE FROM 3 TO 10 PM WITH THE PRIMARY THREAT BEING DAMAGING WINDS OVER 60 MPH AND LARGE HAIL UP TO 1.5 INCHES. LATE TONIGHT...MORE THUNDERSTORMS ARE EXPECTED. SOME OF THESE STORMS COULD AGAIN BE SEVERE WITH DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL OVER 1 INCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONDAY...THUNDERSTORMS ARE EXPECTED OVER THE OUTLOOK AREA. AT THIS TIME...THE ENVIRONMENT IS EXPECTED TO HAVE MODERATE INSTABILITY AND ENOUGH FORCING THAT MAY BE FAVORABLE FOR SEVERE STORMS...MAINLY LATE MONDAY PM AND INTO THE OVERNIGHT HOURS. THE PRIMARY RISKS APPEARS TO BE STRAIGHT LINE WINDS AND LARGE HAIL WITH ISOLATED TORNADOES A SECONDARY CONCERN LATE MONDAY AFTERNOON. TUESDAY...STRONG STORMS ARE POSSIBLE IN THE AFTERNOON THAT COULD PRODUCE SMALL HAIL AND GUSTY WINDS WITH MARGINAL...LOW END SEVERE STORMS POSSIBLE. WEDNESDAY...ANY STORMS SHOULD REMAIN BELOW SEVERE LEVELS DUE TO LIMITED INSTABILITY. THE STORM PREDICTION CENTER HAS THE OUTLOOK AREA IN A SLIGHT RISK ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING. 08/NICHOLS
In the hours before
Local storm report, May 19, 8:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
849 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 3 S MOUNT CARROLL 42.05N 89.98W
05/19/2013 CARROLL IL TRAINED SPOTTER
TWO TO THREE LOCATIONS ALONG HIGHWAY 78 SOUTH OF MOUNT
CARROLL WITH TREES AND POWER LINES DOWN. TIME ESTIMATED.
&&
TGPLocal storm report, May 19, 8:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL LOCKRIDGE 40.99N 91.75W
05/19/2013 E1.75 INCH JEFFERSON IA PUBLIC
TIME ESTIMATED FROM RADAR. RELAYED BY SHERIFFS OFFICE.
&&
TGPLocal storm report, May 19, 8:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
859 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 1 WNW MORRISON 41.81N 89.98W
05/19/2013 WHITESIDE IL TRAINED SPOTTER
SEVERAL 5 INCH LIMBS DOWN. TIME APPROXIMATE. 0.45 INCHES
OF RAIN WITH EVENT.
&&
WOLFLocal storm report, May 19, 9:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL 6 WSW WASHINGTON 41.26N 91.79W
05/19/2013 M1.75 INCH WASHINGTON IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
GROSSLocal storm report, May 19, 9:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG FREEPORT 42.29N 89.63W
05/19/2013 STEPHENSON IL TRAINED SPOTTER
SEVERAL TREE BRANCHES DOWN THROUGHOUT TOWN.
&&
WOLFLocal storm report, May 19, 9:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL 6 WSW WASHINGTON 41.26N 91.79W
05/19/2013 M1.75 INCH WASHINGTON IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0845 PM TSTM WND DMG FREEPORT 42.29N 89.63W
05/19/2013 STEPHENSON IL TRAINED SPOTTER
SEVERAL TREE BRANCHES DOWN THROUGHOUT TOWN.
0830 PM TSTM WND DMG 1 WNW MORRISON 41.81N 89.98W
05/19/2013 WHITESIDE IL TRAINED SPOTTER
SEVERAL 5 INCH LIMBS DOWN. TIME APPROXIMATE. 0.45 INCHES
OF RAIN WITH EVENT.
0830 PM HAIL 5 N LOCKRIDGE 41.06N 91.75W
05/19/2013 M1.00 INCH JEFFERSON IA TRAINED SPOTTER
PEA TO QUARTER SIZE...TIME ESTIMATED FROM RADAR.
0820 PM HAIL LOCKRIDGE 40.99N 91.75W
05/19/2013 E1.75 INCH JEFFERSON IA PUBLIC
TIME ESTIMATED FROM RADAR. RELAYED BY SHERIFFS OFFICE.
0810 PM TSTM WND DMG 3 S MOUNT CARROLL 42.05N 89.98W
05/19/2013 CARROLL IL TRAINED SPOTTER
TWO TO THREE LOCATIONS ALONG HIGHWAY 78 SOUTH OF MOUNT
CARROLL WITH TREES AND POWER LINES DOWN. TIME ESTIMATED.
0802 PM TORNADO 1 E ARGO FAY 42.00N 89.99W
05/19/2013 CARROLL IL EMERGENCY MNGR
CONFIRMED TORNADO HEADING NNE TOWARDS CHADWICK.
0755 PM TSTM WND GST STERLING 41.80N 89.69W
05/19/2013 M58.00 MPH WHITESIDE IL TRAINED SPOTTER
0749 PM TSTM WND GST 2 W USTICK 41.88N 90.04W
05/19/2013 E60.00 MPH WHITESIDE IL TRAINED SPOTTER
WIND GUSTS ESTIMATED TO BE 50 TO 60 MPH. ALSO PEA SIZED
HAIL.
0747 PM TSTM WND GST PROPHETSTOWN 41.67N 89.93W
05/19/2013 E50.00 MPH WHITESIDE IL TRAINED SPOTTER
DUST BEING BLOWN UP WITH BLACKOUT CONDITIONS ON HIGHWAY
30.
0745 PM TSTM WND GST 2 SSW MORRISON 41.79N 89.98W
05/19/2013 E55.00 MPH WHITESIDE IL TRAINED SPOTTER
0742 PM HAIL GALVA 41.17N 90.04W
05/19/2013 E0.75 INCH HENRY IL TRAINED SPOTTER
PEA TO DIME SIZED HAIL REPORTS AROUND THE AREA. RELAYED
BY GALVA EZDA.
0738 PM HAIL 4 S CLINTON 41.79N 90.22W
05/19/2013 E0.75 INCH WHITESIDE IL TRAINED SPOTTER
PEA TO DIME SIZED.
0736 PM HAIL CLINTON 41.84N 90.23W
05/19/2013 E0.50 INCH CLINTON IA LAW ENFORCEMENT
PEA TO DIME SIZE HAIL REPORTED BY CLINTON POLICE
DEPARTMENT.
0709 PM TSTM WND DMG CAMBRIDGE 41.30N 90.19W
05/19/2013 HENRY IL LAW ENFORCEMENT
TREES REPORTED DOWN.
0703 PM TSTM WND GST 1 W CAMBRIDGE 41.30N 90.20W
05/19/2013 E60.00 MPH HENRY IL TRAINED SPOTTER
THE GUST OCCURRED AHEAD OF THE STORMS. THERE WAS ALOT OF
BLOWING DUST.
0701 PM HAIL 5 SSW KIRKWOOD 40.79N 90.78W
05/19/2013 M1.75 INCH WARREN IL TRAINED SPOTTER
QUARTER TO GOLF BALL.
0650 PM TSTM WND DMG ALPHA 41.19N 90.38W
05/19/2013 HENRY IL LAW ENFORCEMENT
TREES REPORTED DOWN.
0650 PM HAIL 1 W BETTENDORF 41.56N 90.49W
05/19/2013 E0.88 INCH SCOTT IA TRAINED SPOTTER
VERY HEAVY RAIN ALSO.
0648 PM HAIL 2 WSW BETTENDORF 41.56N 90.51W
05/19/2013 E0.88 INCH SCOTT IA TRAINED SPOTTER
0646 PM HAIL 5 SSW BETTENDORF 41.50N 90.51W
05/19/2013 E1.00 INCH ROCK ISLAND IL TRAINED SPOTTER
MOSTLY PEA SIZE HAIL.
0642 PM TSTM WND DMG 2 NW DAVENPORT 41.58N 90.63W
05/19/2013 SCOTT IA FIRE DEPT/RESCUE
TREES DOWN ALONG DIVISION FROM 12TH STREET TO CENTRAL
PARK TO 35TH. ROAD BLOCKED IN SPOTS.
0642 PM HAIL 3 SSW BETTENDORF 41.53N 90.50W
05/19/2013 E0.75 INCH SCOTT IA TRAINED SPOTTER
0642 PM HAIL DAVENPORT MUNICIPAL AIR 41.62N 90.58W
05/19/2013 M0.25 INCH SCOTT IA NWS EMPLOYEE
0641 PM TSTM WND GST DAVENPORT MUNICIPAL AIR 41.62N 90.58W
05/19/2013 M60.00 MPH SCOTT IA ASOS
0634 PM HAIL 1 W DAVENPORT 41.56N 90.62W
05/19/2013 E1.00 INCH SCOTT IA TRAINED SPOTTER
PEA TO QUARTER SIZED HAIL WEST SIDE OF DAVENPORT NEAR
KIMBERLY AND FAIRMONT.
0632 PM TSTM WND GST 5 W DAVENPORT 41.56N 90.70W
05/19/2013 E60.00 MPH SCOTT IA TRAINED SPOTTER
ALSO REPORTED NICKEL SIZE HAIL.
0630 PM HAIL 2 SW DAVENPORT 41.54N 90.63W
05/19/2013 E1.00 INCH SCOTT IA COCORAHS
0629 PM HAIL 2 SSE DAVENPORT 41.53N 90.59W
05/19/2013 E1.00 INCH SCOTT IA TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL ALONG WITH TORRENTIAL RAINFALL
AND WIND GUSTS OVER 45 MPH.
0628 PM HAIL DAVENPORT 41.56N 90.60W
05/19/2013 M1.50 INCH SCOTT IA PUBLIC
HAIL AT 112TH AVE AND US 61 IN DAVENPORT...REPORT VIA
FACEBOOK.
0628 PM HAIL 1 W WEST LAKE PARK 41.52N 90.70W
05/19/2013 E1.75 INCH SCOTT IA TRAINED SPOTTER
GOLFBALL HAIL ABOUT 0.5 MILES WEST OF WEST LAKE PARK.
RELAYED BY NWS EMPLOYEE.
0610 PM HEAVY RAIN ESE WAYLAND 40.39N 91.58W
05/19/2013 M2.10 INCH CLARK MO TRAINED SPOTTER
STORM TOTAL SO FAR.
0604 PM HAIL WALCOTT 41.59N 90.78W
05/19/2013 E1.00 INCH SCOTT IA PUBLIC
RELAYED BY SCOTT COUNTY SHERIFFS OFFICE
0604 PM TSTM WND GST WALCOTT 41.59N 90.78W
05/19/2013 E70.00 MPH SCOTT IA PUBLIC
RELAYED BY THE SCOTT COUNTY SHERIFFS OFFICE
0600 PM HAIL 1 SE KEOKUK 40.40N 91.39W
05/19/2013 M2.75 INCH LEE IA TRAINED SPOTTER
DELAYED REPORT. BASEBALL SIZE HAIL KNOCKED OUT SKY LIGHTS
AT WALMART STORE IN NORTHAST KEOKUK. GOLFBALL TO BASEBALL
SIZE HAIL IN NORTH END OF TOWN. NICKEL TO QUARTER SIZE
HAIL IN SOUTH END OF TOWN. TIME ESTIMATED.
0545 PM LIGHTNING BURLINGTON 40.81N 91.12W
05/19/2013 DES MOINES IA EMERGENCY MNGR
GARAGE WAS STRUCK BY LIGHTNING AT 2640 S MAIN ST IN
BURLINGTON RESULTING IN A STRUCTURE FIRE.
0538 PM HAIL HAMILTON 40.39N 91.36W
05/19/2013 E1.00 INCH HANCOCK IL TRAINED SPOTTER
0534 PM HAIL 2 WNW KEOKUK 40.42N 91.44W
05/19/2013 E0.88 INCH LEE IA TRAINED SPOTTER
NICKEL SIZE HAIL.
0528 PM HAIL 1 WNW KEOKUK 40.41N 91.42W
05/19/2013 M1.75 INCH LEE IA TRAINED SPOTTER
0525 PM HAIL S KEOKUK 40.40N 91.40W
05/19/2013 M1.75 INCH LEE IA TRAINED SPOTTER
0521 PM HAIL 4 SSW KEOKUK 40.36N 91.44W
05/19/2013 E1.00 INCH HANCOCK IL TRAINED SPOTTER
QUARTER SIZED HAIL AND WIND GUSTS TO ABOUT 40 MPH.
0517 PM HAIL 4 SSW KEOKUK 40.36N 91.44W
05/19/2013 M1.25 INCH HANCOCK IL TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0511 PM HAIL 2 ESE KAHOKA 40.42N 91.69W
05/19/2013 E0.88 INCH CLARK MO TRAINED SPOTTER
0509 PM HAIL 2 E KAHOKA 40.42N 91.68W
05/19/2013 E0.50 INCH CLARK MO TRAINED SPOTTER
PEA TO DIME SIZE
0509 PM HAIL 1 E BURLINGTON 40.81N 91.11W
05/19/2013 E0.75 INCH DES MOINES IA TRAINED SPOTTER
DIME SIZE HAIL FALLING AT THIS TIME.
0509 PM HAIL 2 SE BURLINGTON 40.79N 91.10W
05/19/2013 M1.00 INCH DES MOINES IA TRAINED SPOTTER
0508 PM HAIL 2 SSE BURLINGTON 40.79N 91.11W
05/19/2013 M1.50 INCH DES MOINES IA TRAINED SPOTTER
0507 PM HAIL BURLINGTON 40.81N 91.12W
05/19/2013 E1.75 INCH DES MOINES IA TRAINED SPOTTER
JUST EAST OF THE BURLINGTON AIRPORT.
0507 PM HAIL ESE WAYLAND 40.39N 91.58W
05/19/2013 E1.00 INCH CLARK MO TRAINED SPOTTER
ALSO WIND GUSTS ESTIMATED TO BE OVER 50 MPH FROM THE WEST
SOUTHWEST AND VERY HEAVY RAIN.
0506 PM HAIL 2 SSE BURLINGTON 40.78N 91.10W
05/19/2013 M1.00 INCH DES MOINES IA TRAINED SPOTTER
0505 PM HAIL BURLINGTON 40.81N 91.12W
05/19/2013 E1.75 INCH DES MOINES IA PUBLIC
SPOTTER FORWARDED PICTURES OF GOLFBALL HAIL FROM FRIEND
IN BURLINGTON. TIME ESTIMATED BASED ON TIME STAMP ON
PHOTOS.
0503 PM HAIL 4 S CARMAN 40.68N 91.07W
05/19/2013 E1.00 INCH HENDERSON IL TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL.
0442 PM HAIL 2 ESE KAHOKA 40.42N 91.69W
05/19/2013 M0.25 INCH CLARK MO TRAINED SPOTTER
0228 PM HAIL WINSLOW 42.49N 89.80W
05/19/2013 M0.50 INCH STEPHENSON IL PUBLIC
RELAYED FROM MEDIA.
0207 PM TSTM WND DMG 3 NNE STOCKTON 42.39N 89.98W
05/19/2013 JO DAVIESS IL CO-OP OBSERVER
4 INCH DIAMETER TREE LIMB DOWN AT RESIDENCE...DELAYED
REPORT.
0207 PM TSTM WND GST 3 NNE STOCKTON 42.39N 89.98W
05/19/2013 M64.00 MPH JO DAVIESS IL CO-OP OBSERVER
0159 PM TSTM WND DMG 3 NE WOODBINE 42.38N 90.11W
05/19/2013 JO DAVIESS IL TRAINED SPOTTER
2 INCH DIAMETER TREE LIMBS DOWN.
0145 PM HAIL NW HANOVER 42.26N 90.28W
05/19/2013 M0.75 INCH JO DAVIESS IL TRAINED SPOTTER
PEA TO PENNY SIZE.
0130 PM HAIL 3 SSE CHARLOTTE 41.92N 90.44W
05/19/2013 E0.75 INCH CLINTON IA TRAINED SPOTTER
PEA TO DIME SIZE HAIL AND 30 MPH WINDS
1253 PM HAIL 2 SSE DAVENPORT 41.53N 90.59W
05/19/2013 M0.25 INCH SCOTT IA TRAINED SPOTTER
HEAVY RAIN WITH A SHORT BURST OF WINDS
1249 PM HAIL 1 S WHEATLAND 41.82N 90.84W
05/19/2013 M0.25 INCH CLINTON IA EMERGENCY MNGR
1215 PM HAIL 1 ENE MUSCATINE 41.42N 91.05W
05/19/2013 M0.25 INCH MUSCATINE IA TRAINED SPOTTER
15-25 MPH WINDS ESTIMATED.
1215 PM HAIL 2 NNE MUSCATINE 41.44N 91.05W
05/19/2013 M0.25 INCH MUSCATINE IA TRAINED SPOTTER
1210 PM TSTM WND GST MUSCATINE MUNICIPAL AIR 41.37N 91.15W
05/19/2013 M61.00 MPH MUSCATINE IA ASOS
PEAK WIND GUST FROM THE MUSCATINE ASOS.
1206 PM HAIL 1 ESE MUSCATINE 41.41N 91.06W
05/19/2013 M0.25 INCH MUSCATINE IA TRAINED SPOTTER
HEAVY RAIN WITH WIND ESTIMATED AT 30 TO 40 MPH.
1200 PM HAIL 1 SSE GRANDVIEW 41.26N 91.18W
05/19/2013 M0.50 INCH LOUISA IA TRAINED SPOTTER
1/8 TO 1/2 INCH HAIL WITH HEAVY RAIN. WINDS ESTIMATED AT
10 TO 15 MPH. LASTED FROM 1200 TO 1207 PM.
1152 AM HAIL MIDDLETOWN 40.83N 91.26W
05/19/2013 M0.25 INCH DES MOINES IA EMERGENCY MNGR
ALSO VERY HEAVY RAIN.
1117 AM HAIL 3 W FORT MADISON 40.62N 91.41W
05/19/2013 E0.25 INCH LEE IA TRAINED SPOTTER
HEAVY RAIN AND SMALL HAIL
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:07 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Van Buren, Washington | 38 min |
| May 19, 8:37 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Johnson, Washington | 38 min |
| May 19, 9:10 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Washington | 50 min |
| May 19, 9:45 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Jefferson, Keokuk, Van Buren, Washington | 45 min |
| May 19, 10:27 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn, Washington | 48 min |
| May 19, 10:43 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee | 47 min |
| May 19, 10:48 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Johnson, Linn | 57 min |
| May 19, 10:55 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Henry, Johnson, Louisa, Muscatine and 2 more | 50 min |
| May 19, 11:07 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Delaware, Dubuque, Jackson, Jones and 1 more | 38 min |
| May 19, 11:19 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Des Moines, Muscatine, Scott | 56 min |
| May 19, 11:44 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 46 min |
| May 20, 6:26 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Van Buren | 49 min |
| May 20, 6:33 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.